Decoupling of recessive and nonrecessive solutions for a second-order system. (English) Zbl 0655.34026

From the author’s summary: A Riccati transformation is used to obtain Liouville-Green approximations, along with error bounds, for a vector system \(u''=F(t)u\) on a real interval [a,\(\infty)\), subject to suitable assumptions on the \(n\times n\) matrix valued function F(t).
Reviewer: E.Brommundt


34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34C11 Growth and boundedness of solutions to ordinary differential equations
34D05 Asymptotic properties of solutions to ordinary differential equations
Full Text: DOI


[1] Atkinson, F. V., The asymptotic solution of second order differential equations, Ann. Mat. Pura Appl., 37, 347-378 (1954) · Zbl 0056.08101
[2] Bellman, R., Stability Theory of Differential Equations (1953), McGraw-Hill: McGraw-Hill New York · Zbl 0052.31505
[3] Blumenthal, O., Über asymptotische Integration linearer Differentialgleichungen, mit Anwendung auf eine asymptotische Theorie der Kugelfunktionen, Arch. Math. Phys. (Leipzig), 19, 136-174 (1912) · JFM 43.0548.02
[4] Coppel, W. A., Stability and Asymptotic Behavior of Differential Equations (1965), Heath: Heath Boston · Zbl 0154.09301
[5] Coppel, W. A., Dichotomies in Stability Theory, (Lecture Notes in Mathematics, Vol. 629 (1978), Springer-Verlag: Springer-Verlag Berlin/Heidelberg/New York) · Zbl 0376.34001
[6] Cotton, E., Approximations successives et équations différentielles, Mém. Sci. Math. Acad. Sci. Paris, 28, 1-46 (1928) · JFM 54.0412.06
[7] Dammert, Ö.; Fröman, P. O., N. Frömans phase-integrals versus JWKB: Documentation of the advantages of the former in higher-order approximations, J. Math. Phys., 21, 7, 1683-1687 (1980)
[8] Drazin, P. G.; Reid, W. H., Hydrodynamic Stability (1981), Cambridge Univ. Press: Cambridge Univ. Press London · Zbl 0449.76027
[9] Fröman, N.; Fröman, P. O., JWKB Approximation—Contributions to the Theory (1965), North-Holland: North-Holland Amsterdam · Zbl 0129.41907
[10] Gingold, H., An asymptotic decomposition method applied to multi-turning point problems, SIAM J. Math. Anal., 16, 7-27 (1985) · Zbl 0559.34061
[11] Harris, W. A.; Lutz, D. A., On the asymptotic integration of linear differential systems, J. Math. Anal. Appl., 48, 1-16 (1974) · Zbl 0304.34043
[12] Harris, W. A.; Lutz, D. A., A unified theory of asymptotic integration, J. Math. Anal. Appl., 57, 571-586 (1977) · Zbl 0398.34012
[13] Hartman, P.; Wintner, A., Asymptotic integrations of linear differential equations, Amer. J. Math., 77, 932 (1955) · Zbl 0064.08703
[14] Levinson, N., The asymptotic nature of solutions of linear differential equations, Duke Math. J., 15, 111-126 (1948) · Zbl 0040.19402
[15] Olver, F. W.J, Error bounds for the Liouville-Green (or WKB) approximation, (Proc. Cambridge Philos. Soc., 57 (1961)), 790-810 · Zbl 0168.14003
[16] Olver, F. W.J, Asymptotics and Special Functions (1974), Academic Press: Academic Press New York · Zbl 0303.41035
[17] Perron, O., Über Stabilität und asymptotisches Verhalten der Integrale von Differentialgleichungssystemen, Math. Z., 29, 129-160 (1929) · JFM 54.0456.04
[18] Sibuya, Y., A block-diagonalization theorem for systems of linear ordinary differential equations and its applications, SIAM J. Math. Anal., 14, 468-475 (1966) · Zbl 0166.35701
[19] Smith, D. R., Singular Perturbation Theory (1985), Cambridge University Press: Cambridge University Press London · Zbl 0567.34055
[20] Smith, D. R., Liouville/Green approximations via the Riccati transformations, J. Math. Anal. Appl., 116, 147-165 (1986) · Zbl 0618.34011
[22] Söderlind, G.; Mattheu, R. M.M, Stability and asymptotic estimates in nonautonomous linear differential systems, SIAM J. Math. Anal., 16, 69-92 (1985) · Zbl 0559.34051
[23] Taylor, J. G., Error bounds for the Liouville-Green approximation to initial value problems, Z. Angew. Math. Mech., 58, 529-537 (1978) · Zbl 0399.34004
[24] Taylor, J. G., Improved error bounds for the Liouville-Green (or WKB) approximation, J. Math. Anal. Appl., 85, 79-89 (1982) · Zbl 0499.34035
[25] Wasow, W., Asymptotic Expansions for Ordinary Differential Equations (1965), Interscience: Interscience New York · Zbl 0169.10903
[26] Wasow, W., Linear Turning Point Theory (1985), Springer-Verlag: Springer-Verlag New York · Zbl 0558.34049
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.